MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Activation Failure (3270)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Based on the results of our investigation, the root cause of the complaint could not be identified.The actual sample was not returned for evaluation hence we could not provide detailed information of its actual condition.Retention samples were visually confirmed free from defects that will affect activation of safety sheath and passed evaluation for sheath activation and deactivation.Also, no irregularity was encountered during the simulation of manual sheath activation that may lead to the complaint.We have series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems and needle sticks.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.Therefore, we advise to follow the instructions for use (ifu) for the proper usage of the sg2 needle indicated on the unit box in which warnings to prevent needle stick, cautions, and precautions are also included.(b)(4).
 
Event or Problem Description
The user facility reported that the safety was not staying closed after the initial click.Multiple nurses have complained about it opening back up.A nurse today thought that the safety was closed however it opened and the needle stuck the nurse.

Brand Name
MCKESSON MEDI-PAK PERFORMANCE SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,,
RP  
Manufacturer Contact
mary o'neill
950 elkton blvd.
elkton, MD 21921
8002837866
MDR Report Key12911174
Report Number3003902955-2021-00063
Device Sequence Number14652818
Product Code MEG
UDI-Device Identifier30612479178855
UDI-Public30612479178855
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Model NumberN/A
Device Catalogue Number102-N251S
Device Lot Number210427B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2021
Initial Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown